Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 2.9 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. We just need 1% of our readers to donate. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
Someone who isn't me recently aquired 9 generic Fioricet tablets. Each tab contains butalbital 50mg, acetaminophen 325mg, and a small amount of caffeine. SWIM has had two previous encounters with Fioricet; once with 4 tablets (200mg butalbital) and another with a similar amount. The second time was strange because SWIM thought he was taking hydrocodone but after looking up the imprint realized it was fioricet.
The first experience, SWIM recalls, was a unique feeling of sedation and relaxation, different from the benzodiazepines or alcohol. It wasn't directly euphoric, more like a feeling of serenity and tranquility. It was interesting.
I know that butalbital has abuse potential and can lead to dependency and tolerance. My question is, does anyone have past experience with butalbital, and if so, what was your take on it?
SWIM would be very careful here: She has no experience of butabital (which is a barbiturate) but the acetaminophen (paracetamol) in your compound preparation has the potential to cause serious liver damage (ie: failure and death). Max recommended dose for aminocetaphen is 4g daily, much less if you drink alcohol to excess, or are any other drugs which cause liver enzyme induction. SWIM would no more take even that recommended maximum dose daily than she would chew off her own arm.
Sorry SWIM hasn't answered your question, but she has seen people seriously damaged through recreational use of compound preparations containing aminocetaphen.
I appreciate the info, it's always good to be reminded of the danger that acetaminophen carries. I have had only one APAP-induced nightmare, and lemme tell you I'll never cross that line again. I puked my guts out for 4 hours and spent the whole time thinking "this is it, I'm done for". I'll be sure to keep my intake below toxic levels!
The more we find out about acetaminophen - the worse it looks to your liver and kidneys. Last Words: Don't use it unless it's an emergency. If you explain your concern to a doctor, he/she will likely prescribe the substance minus the acetaminphen. Or find a better doctor.
I had a toxic reaction with about 5 grams of acetaminophen, but I was alright after spending the night puking and feeling dizzy. Could 5 grams damage your liver? Or do you really have to exceed doses of 8 grams or so before that happens?
I've used butalbital a few times (each time 200mg, at 130 pounds). I enjoy it a lot. I've also heard hydroxyzine potentiates barbiturates and it just so happens I have some. How much stronger will butalbital be with how much hydroxyzine?
No jatleka 4g of acetaminophen is not going to pose a threat to your liver, when you get up into the range of 11g is when you really need to worry.
Acetaminophen is not as bas as everyone makes it out to be. When you put it into perspective Binge drinking, a common practice for drug users, is far more damaging than daily tylenol use.
Wrong, wrong, wrong! Where are you getting your information from? Wherever it is it's just, well, wrong! If your liver and kidneys are already working hard or have taken a battering recently (and even if they haven't), any amount of paracetamol above 4g (sometimes less) will potentially have a toxic effect. although this will vary greatly from individual to individual. It's nasty stuff, useful for mild headaches, bringing down fevers, and killing yourself in a slow, painful and drawn out manner. Do not exceed the maximum stated dose unless you want to be a statistic or considered for a Darwin Award.
4 grams of APAP will probably have a toxic effect but it won't be anything more then intense sweating and loads of vomiting. Try to avoid anything ABOVE 4 grams. I'd consider 4 grams the absolute maximum to ingest.
Butalbital is a barbituate. Even removing the acetaminophen (paracetamol) won't help the fact that butalbital is highly addictive. And the addiction will lead to death unless medical help is sought. The drug causes tolerance - requiring ever increasing doses. While the tolerance increases, the lethal dose does not keep pace. So eventually you have to take a fatal overdose to avoid going into withdrawl. And the withdrawl can be fatal as well - unless handled by a doctor in the hospital.
Sound like fun? Butalbital is the last of the barbituates that is currently being prescribed with any frequency. They used to be all over the place. Wonder why they have all but (butalbital) disappeared?
no that doesn't sound like fun...i don't know what else to do it was prescribed to me for my migraines. i have tried about everything else out there. so my roommate who is in recovery can abuse it....that sucks....guess i will be hiding this medication...if not asking my doctor for something else... thanks for the info.
If swim took all of them this would be 2925mg of apap. That would not be fun.. Not recommended. Could be toxic in some.. apap toxicity seems to be individual, some would die at this amount others would not..if you died or didnt massive liver damage would probably be a result..... but maybe swim could take one. Swim is not sure on the Barb in this situation but every medical professional swims ever talked to has just flat out told swim find a different drug the potential side effects from barb abuse are just to much.
"Evidence of liver toxicity may develop in one to four days, although, in severe cases, it may be evident in 12 hours." wiki
that is some scary shit
Butalbital should not be mixed with alcohol due to increased risk of intoxication, increased respiratory depression, and increased liver toxicity when it is a butalbital combination including paracetamol.
a wise suggestion.
Last edited by Spare Chaynge; 20-09-2008 at 17:33.